MAUDE Adverse Event Report: PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG

PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG
Catalog Number AP28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 03/23/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the artemis neuro evacuation device include, but are not limited to, hydrocephalus, hematoma or hemorrhage at the site, intraventricular hemorrhage, re-bleeding, thromboembolic events, including death.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On 23-mar-2021, the patient underwent a microneurosurgery procedure to treat an intracerebral hemorrhage (ich) using artemis neuro evacuation device.There were no procedural complications reported.On (b)(6) 2021, the patient¿s post-procedure computed tomography (ct) scan revealed intraventricular hemorrhage (ivh) in the bilateral frontal horns, thalamic ich, and right sylvian subarachnoid hemorrhage (sah).On (b)(6) 2021, a follow up ct head scan demonstrated stable residual ivh.On (b)(6) 2021, upon usage of external ventricular drain (evd), a ct scan showed redemonstration of blood products along the route of a previous ventriculostomy catheter.Blood products adjacent to the left thalamus and a small volume of ivh of the left occipital horn were also found.On (b)(6) 2021, after the index procedure, the patient improved and was medically and neurosurgically cleared for discharge to acute nursing rehabilitation with plans to continue lovenox (enoxaparin) to coumadin bridge.On (b)(6) 2021, the patient was found to be in respiratory distress with sepsis and septic shock.The patient was intubated, treated with vasopressors and antibiotics, and a ct head was suggestive for massive hemorrhages in new locations.On (b)(6) 2021, the patient remained comatose and did not make significant neurological recovery, and the family elected terminal extubation.The patient's death was reported to be unrelated to the artemis and related to comorbidities.The extension of prior bleeding was reported to be a serious adverse event unrelated to the artemis with a possible relationship to the procedure.The event was considered unresolved at the time of study exit.On 20-may-2022, additional information indicated that the clinical events committee (cec) adjudicated the extension of prior bleeding to be a serious adverse event related to the artemis, the index ich and index procedure and unrelated to the comorbidity.

Brand Name
ARTEMIS NEURO EVACUATION DEVICE
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14692161
Report Number3005168196-2022-00292
Device Sequence Number5327356
Product Code GWG
UDI-Device Identifier00814548017877
UDI-Public814548017877
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2022
Device Catalogue NumberAP28
Device Lot NumberC24777
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Initial Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR
Patient SexMale
Date Report Sent to FDA01/01/2005